MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA XT CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA XT CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number D314TRM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial reported event was received on [2016-09-13].Of note, the reportable malfunction and/or serious injury [infection] is normally submitted via a bimonthly report submission that would have been due on submission [2016-10-13].Information was subsequently received on [2019-03-08] and revealed [serious injury].As there is new information that reasonably suggests the device has or may have caused or contributed to a [serious injury], this event no longer qualifies for bimonthly reporting and is therefore being submitted as a 30-day report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the device incision site was reddened and swollen.The patient had a superficial incision site infection.The patient was hospitalized and treated with iv antibiotics.The infection has not resoslved and will continue on antibiotics for 6 weeks.Further actions/treatments are planned.The device remains in use.No further patient complications have been reported as a result of this event.2016-11-17: additional information was received that the patient was discharged home on oral antibiotics and the infection resolved.No further patient complications have been reported as a result of this event.2019-03-18: the patient is a participant in the post approval clinical surveillance product surveillance registry.

Brand Name
PROTECTA XT CRT-D
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8429018
Report Number3004209178-2019-05469
Device Sequence Number13860027
Product Code NIK
UDI-Device Identifier00613994714589
UDI-Public00613994714589
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/14/2013
Device Model NumberD314TRM
Device Catalogue NumberD314TRM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2016
Initial Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6947M62 LEAD, 419688 LEAD, 5076-52 LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR